Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depression
Jan 25, 2006

Hello Dr. Horwath:

I have been hiv poz since 1998 and got full blown aids in October 2005, and almost died. I am now stable and on meds, however, I am terribly depressed and sometimes wonder if I should have just let myself die. I am certainly not thinking of ending my life, but my doctor has not been able to contain the depression. I have acutally been depressed for the past 34 years and have been on every type of anti-depression drug available. Currently, I am on 20mg of Lexapro taken daily. Have seen a very slight help, but not enough to help me feel better. Further, there is only one support group for hiv people and it is 30 miles away, so I have no support and no friends, which makes my depression even deeper. I don't know what else I can do...no meds seem to work...do you have any ideas? Thank you for your time.

Response from Dr. Horwath

Depression is highly treatable, so you should not give up hope. There are a number of powerful antidepressant medications, and if you consult an experienced psychiatrist, you should be able to get the appropriate medication.

However, if you've been depressed for 34 years, then you may have a form of depression that has become entrenched in your daily life and habits. To resolve this, you will need to engage in some psychotherapy. Cognitive therapy and interpersonal have been shown to be effective for depression. So, if you can find someone who is trained in these techniques, you would do well to get into treatment with them. I hope you can find what you need. Best of luck.



Previous
HIV
Next
Doctors!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement